Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 309, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 8, 2018, 10:47 PM CST for Bay County, Walton County, Washington County, Florida. It was in force for 88 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 8, 2018, 10:47 PM CST (04:47 UTC)
- Expired
- Dec 9, 2018, 12:15 AM CST
- In force
- 88 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 29 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 12:00 AM CST | TSTM WND DMG | Edgewater Gulf Beach, FL | A FEW POWER OUTAGES ALONG FRONT BEACH ROAD AS STRONG WINDS MOVED THROUGH THE AREA. LIKELY DUE TO WIND AS NO LIGHTNING WAS IN THE AREA. UNKNOWN IF LINES ARE DOWN. ALSO A FEW REPORTS OF STRONG WINDS ON SOCIAL MEDIA. NO ESTIMATED SPEEDS GIVEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 410 m²/s²
- 0-3 km storm-relative helicity
- 588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907
WUUS52 KTAE 090447
SVRTAE
FLC005-131-133-090615-
/O.NEW.KTAE.SV.W.0309.181209T0447Z-181209T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1047 PM CST SAT DEC 8 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Bay County in the Panhandle of Florida...
Southern Walton County in the Panhandle of Florida...
Southern Washington County in the Panhandle of Florida...
* Until 1215 AM CST.
* At 1047 PM CST, severe thunderstorms were located along a line
extending from 7 miles south of Eglin Air Force Base to 55 miles
southwest of Panama City Beach, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Santa Rosa
Beach, Springfield, Mexico Beach, Hiland Park, Tyndall Air Force
Base, Eglin Air Force Base, Parker, Freeport, Ebro, Allanton,
Dirego Park, College Station, Gulf Resort Beach, Blue Mountain
Beach, West Panama City and Seaside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3038 8633 3042 8632 3039 8626 3040 8624
3041 8624 3042 8626 3038 8617 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3048 8622 3046 8638 3054 8638 3049 8539
2989 8537 3022 8592 3036 8638
TIME...MOT...LOC 0447Z 237DEG 29KT 3049 8629 2954 8637
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
636
WWUS52 KTAE 090519
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1119 PM CST SAT DEC 8 2018
FLC005-131-133-090615-
/O.CON.KTAE.SV.W.0309.000000T0000Z-181209T0615Z/
Bay FL-Walton FL-Washington FL-
1119 PM CST SAT DEC 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR BAY...SOUTHEASTERN WALTON AND SOUTHERN WASHINGTON COUNTIES...
At 1118 PM CST, severe thunderstorms were located along a line
extending from 13 miles southeast of Eglin Air Force Base to 41 miles
southwest of Panama City Beach, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Tyndall Air Force Base, Eglin Air Force
Base, Parker, Freeport, Ebro, Allanton, Dirego Park, College Station,
Gulf Resort Beach, West Panama City, Seaside, Bahama Beach and
Bennett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3049 8539 3000 8539 2990 8537 2990 8538
3022 8591 3029 8616 3032 8619 3038 8616
3038 8612 3039 8610 3044 8615 3047 8612
3046 8618 3050 8620 3048 8624 3053 8626
TIME...MOT...LOC 0518Z 240DEG 28KT 3051 8607 2966 8615
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVD864
WWUS52 KTAE 090539
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1139 PM CST SAT DEC 8 2018
FLC005-131-133-090615-
/O.CON.KTAE.SV.W.0309.000000T0000Z-181209T0615Z/
Bay FL-Walton FL-Washington FL-
1139 PM CST SAT DEC 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR BAY...SOUTHEASTERN WALTON AND SOUTHERN WASHINGTON COUNTIES...
At 1139 PM CST, severe thunderstorms were located along a line
extending from 18 miles east of Santa Rosa Beach to 42 miles
southwest of Tyndall Air Force Base, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Tyndall Air Force Base, Parker, Ebro,
Allanton, Dirego Park, College Station, Gulf Resort Beach, West
Panama City, Bahama Beach, Bennett, Davis Beach, Brannonville and
Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3040 8604 3043 8601 3052 8606 3049 8539
2993 8539 2990 8537 3022 8591 3027 8607
TIME...MOT...LOC 0539Z 267DEG 20KT 3046 8596 2959 8604
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 9:22 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Dec 8, 9:22 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1022 PM EST Sat Dec 8 2018
.UPDATE...
The previous forecast remains in good shape, with no updates
necessary.
&&
.PREV DISCUSSION [634 PM EST]...
.NEAR TERM [Through Tonight]...
Dynamic storm system is kicking out of the Southern Plains this
afternoon, with deepening surface low pressure currently along the
central Louisiana coastline. So far, the isentropic lift associated
with the system has remained to the north and west. However, this is
gradually changing as the sfc low approaches and the stratiform rain
shield is slowly expanding southward and eastward.
The sfc low will continue to track eastward (very close to the
coast) through the night tonight. A band of heavy rain will move
across the forecast area as the low moves through. Significant
instability is still expected to remain mostly offshore. However,
with very strong shear profiles, a rotating storm or two cannot be
ruled out very close to the coast. The heaviest rainfall is expected
across SE Alabama, where widespread totals will approach 2 inches.
Elsewhere, rainfall totals will be closer to 1.5 inches with locally
higher amounts. Will keep the current Flash Flood Watch in place and
due to the recent heavy rains (and in coordination with WFO JAX),
expand the watch to cover the remainder of South Georgia.
.SHORT TERM [Sunday Through Monday Night]...
Cold front at daybreak Sunday will be across the Florida Big Bend
and moving eastward and should clear the entire CWA by late
morning. The heaviest rainfall will be located along the front
with decreasing rainfall from west to east through the morning and
afternoon hours. It will remain cloudy through much of the short
term as low level moisture remains trapped beneath the inversion.
Some wrap around light rain is possible into Monday. A rather wide
gradient of high temperatures Sunday with readings in the low 50s
across SE Alabama to near 70 in the FL Big Bend. Much cooler for
Monday with highs in the upper 40s to lower 50s. Lows will mainly
be in the 30s.
.LONG TERM [Tuesday Through Saturday]...
High pressure will build in behind a departing upper trough
Tuesday with fair weather expected into Wednesday night. A fast
moving trough will spread light showers across the southeast US
Thursday ahead of a much stronger storm system Thursday night and
Friday. Severe weather and heavy rain all appear possible with
this system. A slow warmup in temperatures is expected through the
week.
.AVIATION...
[Through 00Z Monday]
Conditions will continue deteriorating through the night through
MVFR to LIFR at most locations as an area of heavy rain spreads
east. Expect rain to clear by mid-morning, though IFR ceilings
should hold through the remainder of the TAF. Winds could gust
between 20-25 knots in and around the heaviest showers.
.MARINE...
Poor marine conditions are expected through Sunday. Advisory
conditions will overspread most of the marine areas with gale
force gusts possible overnight in passing squalls. Improving
conditions can be expected towards mid week. Conditions may
deteriorate again by the end of the week as another potentially
strong system approaches.
.FIRE WEATHER...
Hazardous fire weather conditions are not expected. Rainy
conditions are forecast through Sunday.
.HYDROLOGY...
A heavy rainfall threat is still expected for tonight into Sunday
morning. Widespread rainfall accumulations of 1 to 3 inches with
isolated amounts of 4 to 5 inches remain possible. The heaviest
rainfall is expected across the Florida panhandle, southeast
Alabama, and portions of southwest Georgia. Flash flooding is
possible with some of the heavier amounts given that soils are
primed for runoff with recent heavy rainfall.
Concerning river flooding, widespread rainfall of 1 to 3 inches
will cause some rises on the smaller river basins and creeks
across the region with a few possibly reaching flood stage again.
The larger river basins will see a prolonging of the above average
levels from the previous rainfall event.
Minor coastal flooding along the coast in Apalachee Bay is within
the realm of possibilities with persistent south to southwest flow
with water levels getting close to coastal flood advisory
criteria. The current forecast falls just short of minor flood
stages along the coast, but this will have to be monitored.
For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 60 64 39 52 38 / 100 50 10 0 0
Panama City 58 60 41 53 41 / 90 40 20 10 0
Dothan 48 52 37 49 36 / 100 40 20 10 10
Albany 47 53 37 50 38 / 100 60 20 20 10
Valdosta 56 63 38 50 38 / 100 80 20 10 0
Cross City 63 69 42 55 38 / 90 90 10 0 0
Apalachicola 62 66 41 54 41 / 100 50 20 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 7 AM EST /6 AM CST/ Sunday for Calhoun-
Central Walton-Coastal Bay-Holmes-Inland Bay-Jackson-North
Walton-South Walton-Washington.
High Rip Current Risk through Sunday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 7 AM EST /6 AM CST/ Sunday for Coastal
Bay-South Walton.
GA...Flash Flood Watch until 7 AM EST Sunday for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch until 6 AM CST Sunday for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory until 7 PM EST Sunday for Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
UPDATE...Harrigan
NEAR TERM...Camp
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Harrigan
MARINE...Scholl
FIRE WEATHER...Harrigan
HYDROLOGY...DVDIn the hours before
Special weather statement, Dec 8, 10:29 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1129 PM EST SAT DEC 8 2018
FLZ008-010-012-108-112-090530-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
1129 PM EST SAT DEC 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR BAY...SOUTHERN WALTON AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 1230 AM EST/1130 PM CST/...
At 1128 PM EST/1028 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Niceville to 24 miles
south of Destin. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Santa Rosa Beach, Eglin
Air Force Base, Tyndall Air Force Base, Freeport, Ebro, Portland, St
Andrews State Park, Southport, Villa Tasso, Seminole Hills, Gulf
Resort Beach, Blue Mountain Beach, West Panama City, Seaside, Bahama
Beach, Biltmore Beach and Sunnyside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3039 8639 3038 8633 3042 8631 3039 8626
3040 8623 3042 8627 3038 8616 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3048 8622 3046 8639 3058 8639 3057 8611
3034 8563 3006 8566 3027 8606 3036 8639
TIME...MOT...LOC 0428Z 215DEG 22KT 3057 8648 3004 8649
42-DVDLocal storm report, Dec 8, 10:35 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1135 PM EST SAT DEC 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM MARINE TSTM WIND 1 SE GULF RESORT BEACH 30.21N 85.88W
12/08/2018 M42 MPH GMZ750 FL MESONET
STATION PCBF1, 1 SE GULF RESORT BEACH.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 9:15 PM CST | Special Marine Warning | TAE | 2 hr | |
| Dec 8, 10:29 PM CST | Special Weather Statement | TAE | Walton | 61 min |
| Dec 8, 11:07 PM CST | Special Marine Warning | TAE | 113 min | |
| Dec 9, 12:12 AM CST | Special Weather Statement | TAE | Bay, Calhoun, Gulf | 63 min |
| Dec 9, 12:51 AM CST | Special Marine Warning | TAE | 114 min | |
| Dec 9, 1:05 AM CST | Special Weather Statement | TAE | Franklin, Liberty, Wakulla | 55 min |
| Dec 9, 1:56 AM CST | Special Weather Statement | TAE | Franklin, Wakulla | 79 min |
| Dec 9, 2:13 AM CST | Special Marine Warning | TAE | 2 hr | |
| Dec 9, 2:59 AM CST | Special Weather Statement | TAE | Taylor | 61 min |
| Dec 9, 4:06 AM CST | Special Marine Warning | TAE | 83 min | |
| Dec 9, 4:39 AM CST | Special Weather Statement | TAE | Dixie | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.